Medical Questions > Conditions and Diseases > Urinary and Bladder Disorders Forum

medication to make the urinary retention managable?

Must Read
One in five women will develop a UTI during her life. But what are UTIs? and what causes this type of infection?...
Why are women more at risk of developing UTI than men? Read here for more on what causes urinary tract infections and what puts you at risk of UTI....
A UTI can affect the bladder, kidney, ureters and/or the urethra. Learn which symptoms indicate urinary tract infection, complications and when to seek help....
User Profile
I am a 58yr old male and suffer from DMII, Hashimotos, Neuropathy and Fibromyalgia. Recently I was put on Cymbalta. Although is was difficult being an SSRI I noticed that the symptoms of the neuropathy and fybromyalgia mostly dissappeared. This especially noticable during the 6 weks after I stopped taking it. I stopped because from the second day I developed urinary retention. I was geting up every hour during the night. My PSA is 1.3 and urine tests were negative. I now get up 1-2 times every night to urinate.

Is there any medication that I can take make the urinary retention managable so I can go back on Cymbalta?


Did you find this post helpful?
|

User Profile
replied May 20th, 2012
Urinary and Bladder Disorders Answer A35127
Hi,
Welcome to the ehealthforum and I am glad to help you out. Cymbalta’s common side effects are nausea, dry mouth, sleepiness, fatigue, constipation, dizziness, decreased appetite, and increased sweating.

However, urinary retention can occur but is less common. We usually start cymbalta in a lower dose and slowly titrate the dose upwards as the body gets accustomed to the drug. I’ll suggest starting in a lower dose.

There aren’t any drugs available to counter the side effects of cymbalta. There are other drugs which can help like pregabalin and gabapentin which can be helpful without these side effects.

Please discuss with your physician before starting the same. Take care and please do keep me posted on how you are doing.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Urinary and Bladder Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.